MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117015
Medical Device Problem Codes No Apparent Adverse Event (3189); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.Based on the information provided we are unable to determine a correlation between the patient's reported postoperative symptoms and the davol mesh product used to treat the patient.A mesh sample has been provided to the patient's allergist for reactivity testing.At this time, the testing has not been completed.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be obtained, a supplemental emdr will be submitted.The patient underwent bilateral repair, this file will represent the left side, an additional emdr (1213643-2018-03047) was submitted to represent the right side.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
As reported on (b)(6) 2018, the patient underwent the repair of bilateral inguinal hernias.The hernias were repaired with bard/davol soft mesh (lot # hubx1610).It is reported that shortly afterwards, the patient developed irritation and local pain with intermittent swelling at the surgical sites.He also has developed over recent months multiple symptoms including increased fatigue, weight loss, and ¿allergies¿ to some foods including raw apples and potatoes and to multiple medications.At this time the allergist is not certain what is causing these symptoms and would like to obtain a sample of the mesh to rule this out.
 
Event or Problem Description
As reported on (b)(6) 2018 the patient underwent the repair of bilateral inguinal hernias.The hernias were repaired with bard/davol soft mesh (lot # hubx1610).It is reported that shortly afterwards, the patient developed irritation and local pain with intermittent swelling at the surgical sites.He also has developed over recent months multiple symptoms including increased fatigue, weight loss, and ¿allergies¿ to some foods including raw apples and potatoes and to multiple medications.At this time the allergist is not certain what is causing these symptoms and would like to obtain a sample of the mesh to rule this out.Addendum: (b)(6) 2018 - results of the reactivity testing provided.As reported the results were negative for an allergic response to the mesh.
 
Additional Manufacturer Narrative
This is an addendum to the initial emdr to document the results of the reactivity testing and to make a correction to the patient dob.Reactivity testing has been performed and as reported the results were negative for an allergic response to the mesh sample.It is unknown at this time, what is causing the patient's condition.However, based on testing performed the postoperative condition does not appear to be caused by the davol mesh used to treat the patient.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7863998
Report Number1213643-2018-03091
Device Sequence Number1703422
Product Code FTL
UDI-Device Identifier00801741030925
UDI-Public(01)00801741030925
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Catalogue Number0117015
Device Lot NumberHUBX1610
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;